MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated a 12.6mm tmicl12.6 implantable collamer lens, -09.00/+2.5/065 (sphere/cylinder/axis), was damaged while loading.There was no patient contact.The backup lens was implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5: the reporter indicated the lens was damaged due to surgical tech error.The cause was due to user error.The problem was resolved with the implant of the backup lens.H3: device evaluation: the lens was returned in a microcentrifuge vial, with moisture on lens.Visual inspection found a haptic torn/broken.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12005306
Report Number2023826-2021-01929
Device Sequence Number11613304
Product Code QCB
UDI-Device Identifier00841542106733
UDI-Public00841542106733
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1502316; FOAM TIP PLUNGER MODEL FTP - LOT # 1487144; INJECTOR MODEL AND LOT # UNK
Patient Age38 YR